U.S. doctors online nowAsk doctors free
United Kingdom
A 35-year-old female asked:

Psychotic break 1year ago now coming off respiridone but experiencing some altered perception. what's my worse case prognosis?

3 doctor answers7 doctors weighed in
Dr. Pamela Pappas
Psychiatry 43 years experience
See psychiatrist: Please see your psychiatrist about the wisdom of coming off an antipsychotic medication when you're experiencing "altered perception." s/he will want to know about that -- and hear more about what you specifically mean -- in order to make the best recommendations for you. It could be that you need to slow or stop the medication taper, if this is happening.
Dr. Walter Anderson
Psychiatry 46 years experience
Another break: "coming off" the respiridone with the recurrence of the psychosis is a probably a bad idea. If you continue, you will most likely have another psychotic break. I would encourage you to consult your psychiatrist and continue on some antipsychotic medication with ongoing follow up.
Dr. David Murdock
Psychiatry 29 years experience
Psychosis: If the primary illness is schizophrenia or schizoaffective disorder, the patient will likely need continuous antipsychotic therapy for life. However, if the primary illness is a psychotic depression, psychosis should not persist as long as the depression is treated. Similar situation with bipolar disorder, except that antipsychotics can have mood stabilizing properties and are used for maintenance.

Related questions

A 35-year-old female asked:
Anxiety feels like psychosis now, how do I break the link?
3 doctor answers7 doctors weighed in
A 43-year-old member asked:
Contact perception + eyes seem worse since had them. What do I do?
1 doctor answer1 doctor weighed in
A 18-year-old male asked:
Can u change the perception of a situation with self hypnosis? Is it actually possible?
1 doctor answer4 doctors weighed in
Last updated May 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.